Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 12, 2008, 2:29 PM MST for Pima County, Pinal County, Arizona. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 2:29 PM MST (21:29 UTC)
- Expired
- Jul 12, 2008, 3:45 PM MST
- In force
- 76 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 122129 FFWTWC AZC019-021-122330- /O.NEW.KTWC.FF.W.0015.080712T2129Z-080712T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 229 PM MST SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF ORO VALLEY... SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 430 PM MST * AT 220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR ORO VALLEY...MOVING NORTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORACLE A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 315 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND HEAVY RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...HIGHWAYS AND UNDERPASSES. LAT...LON 3263 11115 3265 11065 3235 11078 3236 11105 $$ MEYER
2 follow-up statements
000 WGUS75 KTWC 122200 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SAT JUL 12 2008 AZC019-021-122330- /O.CON.KTWC.FF.W.0015.000000T0000Z-080712T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 300 PM MST SAT JUL 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 250 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED JUST NORTH OF ORO VALLEY AND WEST OF CATALINA. RADAR RAINFALL ESTIMATES RANGED FROM 1 TO 3 INCHES ACROSS THE AREA. A GAGE ON BIG AT RANCHO VISTOSO BLVD REPORTED 1.61 INCHES WITH ANOTHER GAGE AT THE NORTHEAST CORNER OF CATALINA STATE PARK AT 1.14 INCHES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...HIGHWAYS AND UNDERPASSES. LAT...LON 3263 11115 3265 11065 3235 11078 3236 11105 $$ MEYER
000 WGUS75 KTWC 122245 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 345 PM MST SAT JUL 12 2008 AZC019-021-122253- /O.CAN.KTWC.FF.W.0015.000000T0000Z-080712T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ-PINAL AZ- 345 PM MST SAT JUL 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 340 PM MST SHOWERS AND THUNDERSTORMS HAD ENDED IN THE ORO VALLEY AND ORACLE AREAS. HEAVY FLOW WILL CONTINUE IN WASHES AND STREAMS WITH SOME STREET FLOODING...BUT WITH NO ADDITIONAL RAINFALL IMMINENT THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3263 11115 3265 11065 3235 11078 3236 11105 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:45 PM MST, 44 minutes earlier.
Area forecast discussion, Jul 12, 1:45 PM MST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SAT JUL 12 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR WESTERN ARIZONA WILL WEAKEN AND LIFT NORTH THIS WEEKEND. IT WILL CONTINUE TO POSE A THREAT FOR LOCALIZED HEAVY RAINFALL THROUGH SUNDAY AS HIGH TEMPERATURES REMAIN BELOW NORMAL DUE TO CONSIDERABLE CLOUDINESS AND WIDESPREAD SHOWERS. A MORE TYPICAL JULY MONSOON PATTERN IS EXPECTED MUCH OF NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS AND WARMER TEMPERATURES. && .DISCUSSION...PLENTY UNSTABLE WITH PROXIMITY OF LOW AND UPPER LEVEL DIFFLUENT PATTERN OVERHEAD. PLENTY OF MOISTURE AS WELL WITH PRECIPITABLE WATER STILL HANGING IN THE 1.75 INCHES RANGE AND SURFACE DEWPTS IN THE 60S. ONLY TAKING A COUPLE OF HOURS OF HEATING TO ENHANCE CONVECTION THIS MORNING. VERY WEAK FLOW...MAIN CONCERN IS ONCE AGAIN HEAVY RAINFALL AND POTENTIAL LOCALIZED FLOODING PROBLEMS. COVERAGE SHOULD END UP HEAVY SCATTERED TO LOW END NUMEROUS THROUGH THE EVENING HOURS WITH SCATTERED POSSIBLE OVERNIGHT. OTHERWISE LOW FILLS THEN SHEARS OUT OVER THE NEXT 36 HOURS AND FLOW PICKS UP ONCE AGAIN FROM THE SOUTH AS HIGH CENTER WOBBLES AND RECONSOLIDATES EAST. NORMAL TO HEAVY SUMMER THUNDERSTORM SEASON ACTIVITY WILL CONTINUE WELL INTO THE NEW WEEK...WE LOOSE THE INFLUENCE OF THE LOW BUT NICE H7 THETA E RIDGE WRAPS AROUND THE NEW HIGH POSITION RIGHT INTO SOUTHEAST ARIZONA. PROBABLY KNOCK THE 60 PERCENT COVERAGE BACK TO THE 30 TO 50 PERCENT RANGE BY MONDAY OR SO. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS. CLOUD DECKS WILL GENERALLY BE 5-7KFT AGL...WITH LOWER CEILINGS IN HEAVY RAIN. VISIBILITIES AT TIMES WITH THE STRONGEST STORMS AS LOW AS 1 MILE OBSCURING MOUNTAINS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...PLENTY OF MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE COMING WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 11, 11:02 PM MST, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1102 PM MST FRI JUL 11 2008 AZZ019-029>035-120715- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1102 PM MST FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:43 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Santa Cruz | 107 min |
| Jul 11, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 11, 7:33 PM MST | Areal Flood Advisory | TWC | Pima | 75 min |
| Jul 11, 8:39 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Jul 11, 9:21 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 80 min |
| Jul 11, 10:28 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Jul 12, 11:29 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 12, 12:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Jul 12, 12:16 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 29 min |
| Jul 12, 1:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 12, 1:33 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 117 min |
| Jul 12, 2:25 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 24 min |
| Jul 12, 4:05 PM MST | Flash Flood Warning | TWC | Cochise | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.